A Caltech Library Service

X-code: MDS array codes with optimal encoding

Xu, Lihao and Bruck, Jehoshua (1999) X-code: MDS array codes with optimal encoding. IEEE Transactions on Information Theory, 45 (1). pp. 272-276. ISSN 0018-9448. doi:10.1109/18.746809.

See Usage Policy.


Use this Persistent URL to link to this item:


We present a new class of MDS (maximum distance separable) array codes of size n×n (n a prime number) called X-code. The X-codes are of minimum column distance 3, namely, they can correct either one column error or two column erasures. The key novelty in X-code is that it has a simple geometrical construction which achieves encoding/update optimal complexity, i.e., a change of any single information bit affects exactly two parity bits. The key idea in our constructions is that all parity symbols are placed in rows rather than columns.

Item Type:Article
Related URLs:
URLURL TypeDescription
Bruck, Jehoshua0000-0001-8474-0812
Additional Information:© Copyright 2006 IEEE. Reprinted with permission. Manuscript received November 12, 1997; revised July 16, 1998. This work was supported in part by the NSF Young Investigator Award CCR-9457811, by the Sloan Research Fellowship, and by DARPA through an agreement with NASA/OSAT. Communicated by A. Barg, Associate Editor for Coding Theory.
Subject Keywords:Array codes, balanced computation, MDS codes, optimal updates, update complexity
Issue or Number:1
Record Number:CaltechAUTHORS:XULieeetit99b
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5194
Deposited By: Archive Administrator
Deposited On:04 Oct 2006
Last Modified:08 Nov 2021 20:23

Repository Staff Only: item control page